another question

Post your questions about BFS here

Moderators: JohnV, Arron, garym

another question

Postby Brian_B on October 23rd, 2002, 11:30 pm

anyone that twitched for a long time ever tried medicines for it? if so what and did it help? I been on Klonopin, xanax and neurotin and while some days I twitch just as much it doesnt last as long as it used to, sometimes just a few minutes or a couple hours, not like for hours or days like it did before.
Brian_B
Selfless giver of time
Selfless giver of time
 
Posts: 229
Joined: October 11th, 2002, 9:02 pm
Location: Southern Illinois

Klonopin & Twitches

Postby lost_in_thought on November 6th, 2002, 12:32 am

I've been having twitches for just over 2 years now...I just saw my Dr. about them 2 months ago. I was never terribly worried or concerned. They happened mainly in my calves, mainly at night.

Over the past 6 months, I've noticed more twitches during the day and also twitches in my arms, hands, and face - pretty much my whole body at some point or another. I would frequently wake up with twitches in all parts of my legs. This would leave me tired the next day, and the more tired I was, the more twitching I noticed.

I finally decided to go see my Dr. about it when one night, I woke up at 3:30 am with my calf muscles twitching like crazy, and they were aching really bad. I got out of bed to go watch tv to get my mind off of it. My wife, who is a massage therapist, woke up around 5am and noticed I was awake. She gave my legs a 45 minute message at 5am, which felt great! But as soon as I laid back down in bed, they started twitching again - I could not get back to sleep.

So my primary care physician asked me about my symptoms and took some blood work. Everything looked ok, so he sent me to a neurologist. The neurologist did an EMG, which checked out ok. (incidentally, I was having fasciculations in my legs and hands when I was in the waiting room, but when I was on the Dr.'s table - none at all. Go figure.)

Anyhow, the neurologist asked me a bunch of questions - medical and family history. I just found out recently my dad has this same problem. However he has MAJOR chronic back, shoulder and neck pain as well as arthritis and many other medical conditions. These twitches are nothing compared to the pain he's in from his other problems. But these twitches drive me crazy.

The neurologist concluded this was a benign condition. He prescribed me .5 mg klonopin to take 1 or 2 as needed, which is mostly at night. It's been 2 weeks. So far, I've been trying to take the klonopin 2 nights on, then a night off and only taking 1 pill. I don't want to become addicted to klonopin. I've only taken it once during the day, when I had a major fasciculation going on for about an hour that would not stop.

I must say, though, that now 2 weeks later I have had much fewer problems. I've been sleeping through the night. No leg pain. Only a few twitches during the day. I'm thankful for this medication right now.
lost_in_thought
 

Postby Arron on November 6th, 2002, 1:05 am

just an observation, we know stress and anxiety will increase twitches, as will lack of sleep / rest. If you are taking Klonopin (which is benzo and therefore a sedative) and it is designed to aleviate stress and anxiety and help you sleep at night, wouldn't you think the twitching was happening less because stress and anxiety levels are dropping and you are getting more rest? Benzo's won't make twitches go away, but the effects of benzo's on your body (calming you down and making you less stressed) certainly will. Kind of like saying Tylenol makes Arthritis go away. It can't make it "go away", but it can ease the pain and inflamation and that in itself would "seem" to make the Arthritis "cured". It isn;t ther medication going after the Arthritis itself, it is the medication going after what "causes" the Arthritis to be painful, which is the inflamation and swelling, just like Benzo's (Klonopin, Xanax, Ativan and so on) can't make the twitches go away, but by getting rid of the cause of what is making the twitches more severe (stress and anxiety and lack of sleep), the twitches subside. Just read as many posts as you can and you'll see what I mean. There are LOTS of people that say their meds made the twitches go away right after they started taking it and then you'll see the same poster say that the twitches are back and come and go again depending on stress levels, sleep, anxiety and everything else, just as it was before they started taking the medications. This BFS stuff is really strange and really hard to say what aleviates it, but even most neuro's will tell you that Benzo's (or any medication for that matter) won't make the twitches themselves get any better. That's been posted a thousand times already on the medhelp.org web site, as well as many other's. Whatever works best for YOU though is what you should follow...
Arron
Moderator
Moderator
 
Posts: 753
Joined: August 19th, 2002, 10:25 pm
Location: Sonoma, CA.

Sponsor

Sponsor
 


Return to Questions About BFS

Who is online

Users browsing this forum: Google [Bot], Google Adsense [Bot] and 4 guests